I recently started taking 10 mg of methotrexate weekly for RA. I take it on Saturday mornings so that if I am tired the next day is Sunday and I can rest. For the last 3 weeks I noticed that I am getting a headache Sunday night that lasts throughout Monday. Could this be a side effect of the medication? or simply a coincidence?
I'm having the same problem. I have been taking MTX for almost 3 years and the headaches are getting worse. I take MTX on Friday night and by Saturday evening or Sunday morning I'm having bad headaches that make me sick to my stomach, like a migraine. Was just wondering if anyone else was having this reaction or if headache was from something else.
Yes. It is the methotrexate. My husband takes it on Friday mornings and on Saturday midday he gets a headache that lasts thru Sunday. Tylenol or ibuprofen doesn’t help. His doctor said to watch the caffeine but sometimes I give him excedrin and a Benadryl if it’s really bad. But even that doesn’t help if it’s a bad headache.
- Methotrexate Information for Consumers
- Methotrexate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methotrexate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Oct 2009 • 1 answer
Updated 19 Jan 2017 • 6 answers
Updated 13 May 2018 • 7 answers
Updated 11 Feb 2016 • 3 answers
Updated 10 Mar 2016 • 1 answer